Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
leilauk

Dianette or tetracycline?

Hello fellow sufferers,

I have been taking dianette and tetraycline for around 5 months. I have just stopped taking the tetracycline because my skin was clear and I thought that the dianette had started working. Within a few weeks my face developed 5 new spots!

Was so upsetting!

However, my back that was once covered with acne is still clear.

Am considering going back on the tetracycline but didnt want to stay on two strong medications for too long and the random thrush attacks were kind of getting to me!

Can anyone tell me what medication is the best for long time treatment. I have no side effects on dianette just paranoia of getting a dvt and dying! but i heard that is a small risk.

I know that i will probalyhave to repress my acne with a particular drug for sometime so ama bit conused about what to take.

Any advice would be very much apreciated.

:angel:

Share this post


Link to post
Share on other sites

anybody? :redface:

hey ..bit dissappointing no one replied :(

but anyways...i really wouldnt go near anysort of antibiotics because eventually it makes acne worse in long run (from what ive heard ;) )

Antibiotics make you more of a target for candida because it depletes the good bacteria, id recommend you take a good probiotic at least if your going to carry on taking them, although i havent really heard of anyone that has had long term success with antibiotics treating acne..maybe im wrong tho :)

Wish you all the best, prob wasnt the most helpful advice in the world, or what you were looking for, but just in case you are setting yourself up with bigger problems in the long run i just wanted to advise taking probiotics.

Hopefully this should bump the post up a little too ;)

Share this post


Link to post
Share on other sites

as far as i know tetracycline doesnt have any side effects, ive been on it for 2 years and havent noticed any mental or physical side effects but my doctor did tell me that tetra should only be taken in 3 month intervals, ive actually been using it for 2 years straight so im not sure if that may be dangerous.

If your acne is mild id personally stay on tetracycline or try the clear regimen which i will be trying very soon.

Share this post


Link to post
Share on other sites

Hello. I thought you weren't supposed to take tetracycline and dianette together?

Anyway, for long term use, I wouldn't recommend either! But if I had to choose, I would choose Dianette.

Tetracycline is an antibiotic and you shouldn't use antibiotics for too long. Besides, your body will eventually become immune to it and it will stop working anyway.

I am not sure how your body will cope long term on the pill, I am not very knowledgeable on those type of medications.

I hope this helps.

Share this post


Link to post
Share on other sites

Thanks for the advice guys, especially starybabe for the bumping up of the post!

I am taking both medications for now but am still confused about what to stay on long term. Its really confusing because people say so many diferent things about each of them!

My friend has been on antibiotics for 7 years straight (all different types) for her acne and her skin is kept clear by them and hasnt developed any health problems. She refuses to come off them until she is an old woman!

Yes Energy, you can take both at the same time, its quite common.

Its just anoying how acne cant really be cured and must be repressed by some form of drug so its choosing which one to stay on thats a bummer!!!

lol cant beleive I said bummer, im english!

Share this post


Link to post
Share on other sites

In my view antibiotics should only be used in the short term. For example, just before I went on accutane, my derm gave me antibiotics for a couple of weeks to reduce the infection and get the acne down. I continued with it for a few weeks whilst on Accutane. However, once the infection had cleared, I stopped using the antibiotics and stayed on the Accutane to let it do its job. The same strategy might be good for you (just swap references to accutane to dianette!). If the dianette is working, you don't need the antibiotics.

I really agree with starrybabe that antibiotics for years on end is a bad idea. I honestly believe that it screwed up my digestive system and eventually made my acne 10x worse. My acne just before I started accutane was much worse than it had been when I first sort out treatment.

Anyway, whatever you decided, best of luck!

Share this post


Link to post
Share on other sites

Thank you JBHK for that advice. I may just stay on the antibiotics for 2 months and then come off and stay on the dianette!

I keep changing my mind all the time!

Good luck everyone and thanks for the advice.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×